MAUDE Adverse Event Report: SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM GO.TOP (CN); SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM GO.TOP (CN); SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11061648
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.The root cause was determined to be user error.There are 2 recon jobs for the tomo scan.Fixed axial for the image orientation of the first recon job and "axial/coronal/sagittal" for the second recon job.Because the patient position is ffp, the rotation of the recon box is different between these 2 recon jobs.The operator wants to use the ¿copy recon volume¿ function to copy the recon box of the 1st fixed axial recon and pasted this to the 2nd multi recon job which has different rotation of recon box with the 1st recon job.Therefore, when applying the ¿copy recon volume¿ function from the 1st fixed axial recon to the 2nd multi recon job, the image had been rotated 180 degrees, however the left/right label on the image is also changed accordingly, which is correct to make sure it can support the user judgement.Unfortunately, in this case, it is clear that the operator didn¿t notice this and mixed up the left and right side of the anatomy image.1.For ¿copy recon volume¿ this was a designed workflow and it¿s already effective since va10.The explanation of this function is quite clear (the rotation property is applied) in the ifu doc c2-082b.621.01.03.02 (page 430).The properties of the recon box are applied, for example, its size and its rotation, while the image orientation of the target volume is kept.2.In all viewings the orientation and the left/right label was correctly marked.In the ifu doc c2-082b.621.01.03.02 (page 57) it also reminds the operator to review the generated result to avoid wrong diagnosis.3.This ¿copy recon volume¿ function with correct marked left/right labels on the image was widely used (about 19 million usage at 11,326 systems within 6 months) and this is the only case reported from the installed base.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom go top (cn) ct system.The customer reported that a ureteric stent was inserted incorrectly due to mixing up the left and right side of the anatomy image.After realizing the mistake, the operator had another ureteric stent inserted into the correct side timely.There was no negative impact to the state of health of the patient involved other than a delay in completing the procedure.

Brand Name
SOMATOM GO.TOP (CN)
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai 20131 8
CH  201318
Manufacturer (Section G)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai 20131 8
CH   201318
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key21399358
Report Number3003202425-2025-00001
Device Sequence Number9312110
Product Code JAK
UDI-Device Identifier04056869151595
UDI-Public(01)04056869151595
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173632
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11061648
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Other;
Patient SexUnknown